seen 3 DRs and they don<t know what is causing it. All my blood tests were ok, The spots when you touch them seem tender. It is pretty scary looking, Sometimes it itches. I have been on Warfrin for 3 years on 4ml a day.
If your blood test results are fine then it is highly likely that it is a side effect of warfarin. These sort of skin reactions, while on warfarin, are common and other more serious ones are listed below.
Dermatologic side effects including necrosis of the skin and other tissues have been reported in 0.1% to 1.0% of patients. Dermatitis, urticaria, alopecia, rash, bullous eruptions, pruritus, and pallor have been reported infrequently.
Warfarin-induced skin necrosis predominantly affects obese women (4-fold greater occurrence in women) and typically occurs within 10 days of the initiation of therapy, but has occurred after several months or several years of therapy. The majority of lesions (80%) occur in areas with abundant adipose such as the thighs, breasts, abdomen, buttocks, and the extremities. The lesions are usually painful, abrupt in onset, erythematous, purpuric, and sharply demarcated. The proposed mechanism of warfarin-induced skin necrosis involves an imbalance between protein C or protein S and vitamin K-dependent clotting factors. The lesions may resolve spontaneously or progress to form hemorrhagic bullae with subsequent necrosis. Generally, warfarin is withheld; however, discontinuation does not affect lesion progression. Some patients have safely resumed warfarin therapy, but the recommended management in patients who require long-term anticoagulation is resumption of warfarin at a lower dose in conjunction with heparin bridge therapy. The dosage of warfarin should be slowly titrated until a therapeutic INR is reached.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 18 Oct 2010 • 2 answers
Posted 28 Feb 2011 • 1 answer
I keep getting a burning sensation in my lower pelvis,I can't pin point exactly where it feels like?
Posted 2 Oct 2014 • 1 answer
Posted 30 Mar 2016 • 0 answers
Posted 23 Jun 2016 • 0 answers